Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Green stools for three weeks in my 10year old son

could using Mirilax for three years, originally recommended from a pediatrician , for chronic constipation in an autistic child now 10, start to cause green stools (that also turn the water green)? He is also fatigued and has been coughing. all this has been going on for 3 weeks. DA
Asked On : Wed, 15 Jun 2011
Answers:  2 Views:  139
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
If you are not still using miralax and if he is still having diarrhea, it could be an infectious or non infectious diarrhea. keeping in mind the duration of the diarrhea, it looks like it is non-infectious. can you please tell me more that? like if he had any fever, chills, abdominal cramping, any other person with similar complaints?
Answered: Wed, 15 Jun 2011
I find this answer helpful
  User's Response
Gas, Flatulence, Cramping along with Green Stools and 3 weeks duration, all points to a non-infectious cause. Also lack of fever. Importantly we need to hydrate your kid, so as not to dehydrate him.
Non-infectious causes of diarrhea can be of so many types including mal-absorption (inability to absorb) of some things, some autoimmune conditions, sometimes even dietary changes. If the stool sticks to the commode, it could be a fat malabsorbtion. It is hard to say as it has a long list of differential to be sorted out.

I would suggest avoid gluten containning food like bread or any wheat containing food. Also some people cannot tolarate milk products. Try to avoid that too. Though there are specific tests for each type of intolerance which you can get tested after visiting doctor, I think we can start with this trial and error if you are concerned.

I hope this helps.
Answered: Wed, 15 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor